# SDR 2010FA0000162

- Difficulty date: October 5, 2009
- Submitted: February 17, 2010
- Operation: General aviation
- Aircraft: N124N
- Make and model: Multec D16A
- Aircraft serial: TTN60
- Aircraft time: 3,586 hours
- Engine: Lyc O340*
- System (JASC): 7314 · Engine Fuel Pump
- Part: Gasket
- Condition: Failed
- Location: Fuel Pump
- Component: P
- Component part number: 476087
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

DURING CRUISE, THE PILOT EXPERIENCED A LOSS OF POWER/FUEL PRESSURE IN THE LT ENG.  THE PILOT ATTEMPTED TO REESTABLISH FUEL FLOW TO THE ENG BY TURNING ON THE ELECTRIC FUEL PUMP AND THEN SWITCHING FUEL TANKS. THE ENG COULD NOT BE RESTARTED AND THE PILOT WAS FORCED TO MAKE AN EMERGENCY LANDING WHICH DESTROYED THE ACFT. THE PILOT RECEIVED SERIOUS INJURIES. THE FUEL SYS COMPONENTS WERE TESTED UTILIZING SB 106A. THIS SB IS NOT APPLICABLE TO THE ACFT ALTHOUGH MANY OF THE SAME COMPONENTS ARE USED ON BOTH ACFT. THE TESTS REVEALED THE END CAP GASKET ON THE ELECTRIC FUEL PUMP HAD FAILED ALLOWING AIR TO BE DRAWN INTO THE SYS BY BOTH THE ELECTRIC AND ENG DRIVEN FUEL PUMPS THUS STARVING THE ENG OF FUEL. THE INSTALL DATE/TT OF THE PUMP AND END CAP GASKET COULD NOT BE DETERMINED FROM THE MX RECORDS. MX PERSONNEL NEED TO BE VIGILANT WHEN PERFORMING MX ON OLDER LOW WING ACFT AS MANY OF THEM HAVE THE SAME OR SIMILAR COMPONENTS AS THOSE THAT ARE THE SUBJECT OF AD 2008-05-14 AND SB 106A.
